Hail, Nassau
- When
- June 21, 4:45 PM EST
- Where
- Nassau County, 2 mi W of Yulee
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.633, -81.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 21, 12:45 PM EST, 4 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 145 PM EDT THU JUN 21 2001 CURRENT...WEAK SFC RIDGE OVER THE AREA. 2 RATHER VIGOROUS...BUT SMALL...SHORT WAVES AFFECTING THE GA CWA WITH SCATTERED STRONG TSTM. W COAST SEABREEZE ACTIVITY ALSO GOT AN EARLY START. EVIDENCE OF AN E COAST SEABREEZE JUST SHOWING UP AT SAUF1 AND KSGJ...ALTHO MOST E COAST SITES STILL REPORTING A LIGHT W WIND. MODELS...MODELS CONTINUE TO SHOW TROF AXIS APPROACHING THE AREA FROM THE W DURING THE FCST PD. THIS WILL GRADUALLY INCREASE DYNAMICS... ESPECIALLY OVER NW PORTION OF AREA ON SAT. THIS WILL ALSO TAP INTO MORE ABUNDANT GULF MOISTURE. PUBLIC...SCATTERED CONVECTION WILL CONTINUE IN GA WITH SHORT WAVES...ALTHO MESO-ETA SHOWS THEM DAMPENING OUT THIS EVENING. CONVECTIVE PATTERN IN FL WILL BE SIMILAR TO YESTERDAY EVENING...WITH ACTIVITY FOCUSING OVER INTERIOR AREAS. HOWEVER...WITH A LITTLE MORE WESTERLY FLOW ALOFT...STORMS WILL AGAIN APPROACH ATLC COASTAL COUNTIES BEFORE WEAKENING. GRADUAL INCREASE IN POPS INDICATED BY PREVIOUS FCSTR LOOKS ON TRACK...AND MAV GUIDANCE SEEMS TO HAVE THE BEST NUMBERS IN MOST LOCALES. TEMPS NEAR CLIMO...WITH SLIGHTLY LOWER HIGHS ON SAT DUE TO EARLIER CONVECTION INITIATION AND POSSIBLY MORE CLOUD COVER. EXTENDED...APPROACHING SFC FRONT STALLS OVER NW GA CWA...THEN DISSIPATES BY MON...SO CONTINUE WITH CURRENT EXTENDED TREND OVER MOST ZONES. MARINE...WILL INCREASE SAT WINDS SLIGHTLY OVER PRESENT PACKAGE AHEAD OF FRONTAL SYSTEM. OTHERWISE...LITTLE CHANGE. PRELIM AMG 69/89/70/86 3536 SSI 72/88/72/86 3546 JAX 71/91/71/89 3546 GNV 70/90/70/87 4536 .JAX... FL...NONE. GA...NONE. PUBLIC/MARINE...CARROLL AVIATION/FIRE...SCOTT
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT THU JUN 21 2001 A MOIST AND UNSTABLE AIRMASS IN COMBINATION WITH HEATING AND SEABREEZES WILL ONCE AGAIN LEAD TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING. MOST OF THE COVERAGE OF THE HEAVIER STORMS WILL BE ACROSS THE INLAND AREAS...GENERALLY WEST OF INTERSTATE 95. A COUPLE OF STORMS MAY BECOME BRIEFLY SEVERE WITH DAMAGING WINDS THE MAIN THREAT. ALL STORMS WILL BE CAPABLE OF FREQUENT DEADLY CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN THAT COULD CAUSE TEMPORARY FLOODING OF SOME LOW LYING AREAS. DUE TO THE POSSIBILITY OF SOME SEVERE WEATHER...STORM SPOTTERS SHOULD BE ON THE ALERT FOR POSSIBLE ACTIVATION LATE THIS AFTERNOON AND EVENING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5255794.